Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 63, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 9, 2004, 8:14 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2004, 8:14 PM MDT (02:14 UTC)
- Expired
- Jul 9, 2004, 8:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 165 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 3138 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 100214 SVRCYS NEC033-123-100245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 812 PM MDT FRI JUL 9 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 845 PM MDT * AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 20 MILES NORTH OF SIDNEY...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL NORTHEASTERN CHEYENNE COUNTY THROUGH 830 PM MDT RURAL SOUTHEASTERN MORRILL COUNTY THROUGH 830 PM MDT LAT...LON 4160 10308 4136 10300 4136 10265 4173 10267 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:10 PM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 9, 2:10 PM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT FRI JUL 9 2004 .SHORT TERM...THUNDERSTORMS ALREADY DEVLOPING ALONG THE HIGHER TERRAIN OF SOUTHEAST WYOMING. STORMS WILL BECOME MORE NUMEROUS THROUGH THE AFTERNOON...ESPECIALLY ONCE THEY ENCOUNTER HIGHER DEWPOINTS OVER THE SOUTHEAST WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE. AGREE WITH SPC ABOUT CHANCES OF SVR STMS...BUT THINK BEST CHANCE OF THOSE WILL BE IN THE PANHANDLE. PEA SIZE HAIL FALLING WITH VILS OF 40 TO 45. ALSO THE SURFACE AND UPPER PATTERNS HAVE NOT CHANGED A LOT FROM YESTERDAY...WHEN WE MANAGED TO FIRE UP A SEVERE STORM ACROSS THE SOUTHERN PANHANDLE. STORMS SHOULD MOVE EAST LATE TONIGHT AND IN THE EARLY MORNING HOURS...FOLLOWED BY CLEARING FROM WEST TO EAST. UPPER RIDGE AXIS STILL OVER AREA SO TEMPS CONTINUE ON THE WARM SIDE SATURDAY. AFTER A MOSTLY SUNNY START IN THE MORNING...THINK WE WILL GET MORE THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS THAT SPREAD EAST DURING THE AFTERNOON...QUITE SIMILAR TO TODAY. .LONG TERM...TYPICAL SUMMERTIME PATTERN SETTING UP DURING THIS PERIOD WITH BUILDING UPPER RIDGE TO OUR SOUTH AND FEW UPPER LEVEL FEATURES MOVING THROUGH THE SOUTHWEST FLOW ALOFT. TEMPERATURES WILL BE WARM THROUGH FRIDAY AND HAVE BUMPED HIGHS UP FOR SUNDAY...MONDAY AND TUESDAY BASED ON LATEST MODELS AND GUIDANCE TEMPERATURES. FIRST UPPER TROF MOVES THRU SOUTHEAST WY AND WESTERN NEB SATURDAY AND SHOULD BE EXITING THE AREA BY SATURDAY EVENING. HAVE KEPT A SLIGHT CHANCE IN THE EASTERN PORTION OF THE CWA INTO THE EARLY EVENING. KEPT ONLY LOW POPS IN FOR SUNDAY AND MONDAY AFTERNOONS/EVENINGS WITH MOST OF THE ENERGY REMAINING WELL TO THE SOUTH AND NORTHWEST OF THE CWA. +16 DEGC TEMPERATURES AT 7H MAY KEEP ATMOSPHERE CAPPED AS WELL. GFS SHOWS TROF MOVING OVER THE TOP OF THE RIDGE AND THRU WESTERN SD/NEB TUESDAY AFTERNOON/EVENING. SURFACE COLD FRONT MOVES INTO THE NORTHEASTERN CWA TUESDAY EVENING AND PROVIDES A FOCUS FOR CONVECTION THROUGH WEDNESDAY. BOUNDARY SLIPS THRU THE EASTERN PORTION OF THE CWA BY THE END OF THE WEAK AND HANGS UP ALONG THE MOUNTAINS. THIS WILL COOL TEMPERATURES A FEW DEGREES AND KEEP SCATTERED THUNDERSTORMS IN THE FORECAST. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. BANN/STARK
Hazardous weather outlook, Jul 9, 10:51 AM MDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1051 AM MDT FRI JUL 9 2004 NEZ001>003-019>021-054-055-WYZ059>070-101131- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1051 AM MDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE LARAMIE RANGE EASTWARD ACROSS THE SOUTHEAST WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS MAY PRODUCE STRONG WINDS AND HAIL THIS AFTERNOON AND EVENING. BEST CHANCES FOR STRONG STORMS WILL OCCUR ALONG THE NEBRASKA/WYOMING STATE LINE EASTWARD WHERE MOISTURE IS MOST ABUNDANT. WEAKER STORMS STILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL FORM OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY...WITH BEST CHANCES ON SATURDAY...WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FROM THE LARAMIE RANGE EASTWARD...WITH BEST CHANCE OF ACTIVATION FROM NEAR THE WYOMING/NEBRASKA BORDER EASTWARD. BANN
In the hours before
Local storm report, Jul 9, 4:05 PM MDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT FRI JUL 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 ESE BAYARD 41.73N 103.23W
07/08/2004 MORRILL NE COUNTY OFFICIAL
TREES DOWN BTWN BAYARD AND BRIDGEPORT
&&Local storm report, Jul 9, 7:34 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
734 PM MDT FRI JUL 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 10 E HARRISON 42.69N 103.68W
07/09/2004 0.75 INCH SIOUX NE TRAINED SPOTTER
HEAVY RAIN
0445 PM HAIL 3 W CRAWFORD 42.69N 103.47W
07/09/2004 0.75 INCH DAWES NE PUBLIC
FT ROBINSON STATE PARK ALSO 50 MPH WINDS
&&
JCHLocal storm report, Jul 9, 7:52 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...COR FT ROBINSON RPT
NATIONAL WEATHER SERVICE CHEYENNE WY
752 PM MDT FRI JUL 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 10 E HARRISON 42.69N 103.68W
07/09/2004 0.75 INCH SIOUX NE TRAINED SPOTTER
HEAVY RAIN
0445 PM HAIL 3 W CRAWFORD 42.69N 103.47W
07/09/2004 1.00 INCH DAWES NE PUBLIC
FT ROBINSON STATE PARK ALSO 50 MPH WINDS
&&
JCHNearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.